Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS State College, PA

April 10, 2013Juniata County, Mifflin County, Snyder County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 10, 2013, 5:10 PM EDT for Juniata County, Mifflin County, Snyder County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2013, 5:10 PM EDT (21:10 UTC)
Expired
Apr 10, 2013, 6:15 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Juniata County, PA, Mifflin County, PA, Snyder County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:15 PM EDTHAIL 0.75Yeagertown, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-437 J/kg
Mixed-layer LCL
1938 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WUUS51 KCTP 102110
SVRCTP
PAC067-087-109-102215-
/O.NEW.KCTP.SV.W.0009.130410T2110Z-130410T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR REEDSVILLE...MOVING EAST AT
  35 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  YEAGERTOWN AND BURNHAM...
  ALFARATA...
  BELLTOWN...
  MCCLURE...
  MCALISTERVILLE AND MCCLURE...
  BEAVER SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4063 7768 4069 7768 4076 7706 4060 7706
      4059 7717 4057 7718
TIME...MOT...LOC 2110Z 269DEG 32KT 4066 7763

$$

FORECASTER: DEVOIR
2 follow-up statements
231 
WWUS51 KCTP 102130
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT WED APR 10 2013

PAC087-102140-
/O.CAN.KCTP.SV.W.0009.000000T0000Z-130410T2215Z/
MIFFLIN PA-
530 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR MIFFLIN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4062 7745 4064 7744 4069 7730 4070 7735
      4071 7736 4071 7735 4076 7706 4060 7706
      4059 7717 4057 7718
TIME...MOT...LOC 2130Z 269DEG 32KT 4065 7739

$$

PAC067-109-102215-
/O.CON.KCTP.SV.W.0009.000000T0000Z-130410T2215Z/
JUNIATA PA-SNYDER PA-
530 PM EDT WED APR 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SNYDER AND JUNIATA COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES SOUTHWEST OF MCCLURE...OR 9 MILES NORTHEAST OF LEWISTOWN...
MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MCCLURE...
  MCALISTERVILLE...
  RICHFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4062 7745 4064 7744 4069 7730 4070 7735
      4071 7736 4071 7735 4076 7706 4060 7706
      4059 7717 4057 7718
TIME...MOT...LOC 2130Z 269DEG 32KT 4065 7739

$$

FORECASTER: DEVOIR
196 
WWUS51 KCTP 102212
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT WED APR 10 2013

PAC067-109-102222-
/O.EXP.KCTP.SV.W.0009.000000T0000Z-130410T2215Z/
JUNIATA PA-SNYDER PA-
612 PM EDT WED APR 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR SNYDER AND JUNIATA COUNTIES
WILL EXPIRE AT 615 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4062 7745 4064 7744 4069 7730 4070 7735
      4071 7736 4071 7735 4076 7706 4060 7706
      4059 7717 4057 7718
TIME...MOT...LOC 2212Z 269DEG 32KT 4066 7690

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:01 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 10, 4:01 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT WED APR 10 2013

.SYNOPSIS...
AN EAST-WEST FRONTAL BOUNDARY WILL CONTINUE TO WAVER OVER CENTRAL
PENNSYLVANIA INTO THURSDAY. A DYNAMIC STORM SYSTEM CROSSING THE
CENTRAL UNITED STATES WILL SEND A STRONG COLD FRONT THROUGH THE
REGION ON FRIDAY. COOLER TEMPERATURES ARE EXPECTED OVER THE
WEEKEND WITH ANOTHER WARMING TREND LIKELY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FIRST LINE OF CONVECTION IS OVER WESTERN PA AND THE FIRST WARNING
ON A CIRCULATION NEAR THE BOOKEND VORTEX HAS BEEN ISSUED. THIS
LINE IF IT HOLDS TOGETHER WILL ENTER OUR NORTHWESTERN COUNTIES
BEFORE 230 PM.

THE POTENTIAL FOR A LINE OF STRONG STORMS IS STILL PRESENT. DCAPE
AND SURFACE BASED CAPE WILL PEAK IN WEST/CENTRAL PA LATER THIS
AFTERNOON AND EVENING. GRIDS SHOW THE POTENTIAL FOR THE THUNDER
BEST CHANCES IN NORTHWESTERN AND CENTRAL AREAS THIS AFTERNOON.

VERY WARM IN SOUTHEAST AND SOUTHERN AREAS....COOL NEAR SHALLOW
FRONT NEAR NY/PA BORDER.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
LINGERING SHOWERS AND THUNDER WEDNESDAY EVENING. MOST GUIDANCE
IMPLIES THE FRONTAL BOUNDARY ALONG THE BORDER SAGS SOUTHWARD INTO
PA. INCREASED LOW CLOUDS AND DRIZZLE IN SHALLOW COLD AIR. MOST OF
SIGNIFICANT RAINFALL WILL SLIDE TO OUR EAST AND DISSIPATE.

COOLER THURSDAY WITH BOUNDARY LIKE WELL INTO PA SO A GOOD CHANGE
IN TEMPERATURES ACROSS THE STATE. STILL CHANCE OF RAIN OVER THE BOUNDARY.

THING TO WATCH WILL BE APPROACHING FRONTAL SYSTEM AND STRONG LOW-
LEVEL JET OVER OUR REGION THURSDAY NIGHT INTO EARLY FRIDAY.

PREVIOUS DISCUSSION:

CONCEIVABLY THE STNRY/WARM FRONT DRAPED OVER CENTRAL PA SHOULD
LIFT BACK NWD AS THE MIDWEST FRONTAL SYSTEM BEGINS TO LIFT NEWD
TOWARD THE GRT LKS/OH VLY. HOWEVER NAM/GFS SUGGEST A BACKDOOR
SCENARIO MAY OCCUR AS THE BNDRY SLIPS SWD TOWARD THE MASON DIXON
LINE. THE RESULT IS A VERY TRICKY/LOW CONFIDENCE TEMP FCST WITH
BIG-BUST POTENTIAL. BASED ON PREV THINKING...I WEIGHTED THE FINAL
BLEND ON THE WARM-SIDE OF THE GUIDANCE CLOSER TO THE ECMWF/RGEM
FOR TEMPS WHICH WOULD ALLOW FOR ONE MORE VERY MILD DAY. TO GET A
SENSE OF THE UNCERTAINTY...THE SPREAD IN THE GEFS MOS FOR UNV IS
15 DEGS AND 23F IN THE ECENS MOS. PCPN-WISE THE HIGHEST POPS
REMAIN OVER THE NRN TIER DURING THE DAY BUT QUICKLY INCREASE FROM
WEST TO EAST THUR NGT AHEAD OF EWD SURGING COLD FRONT.

THE MEAN POSITION OF THE LARGE SCALE UPPER TROUGH SHOULD REMAIN
CENTERED ACROSS THE GREAT LAKES WITH SEVERAL EMBEDDED SHORTWAVE
IMPULSES GYRATING AROUND THE CENTER. THE MAIN IMPULSE TO INFLUENCE
HEAVY RAIN AND LOW-TOPPED NCFRB POTENTIAL SHOULD CROSS THE REGION
BTWN 12-18Z FRI. THE GFS IS STILL ABOUT 6HRS FASTER THAN THE ECMWF
IN SHIFTING ITS HVY QPF AXIS OUT OF CENTRAL PA. STRONG DYNAMICS
COUPLED WITH AMPLE MSTR/HIGH PWATS SHOULD LEAD TO MOD TO LOCALLY
HEAVY RAFL AMTS ALONG THE FRONTAL BAND. CONDS WILL DRY OUT LATER
FRI AFTN INTO FRI NGT WITH ANOTHER S/W AND SECONDARY COLD FRONT
PUSHING EWD THROUGH THE CWA...USHERING IN THE COOLER AIR FOR THE
WEEKEND. SCT RA/SN SHOWERS ARE POSSIBLE FRI NGT IN THE FAVORED
UPSLOPE AREAS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CYCLONIC FLOW PATTERN WILL PREVAIL THROUGH THE WEEKEND AS UPPER
LOW MOVES EWD THRU ONTARIO AND NRN MAINE. ANOTHER S/W TROUGH
SHOULD SWEEP THROUGH ON SATURDAY AND MAY TRIGGER A BAND OF
SHOWERS. HIGH PRESSURE WILL BUILD INTO THE CWA ON SUNDAY. TEMPS
SHOULD AVG NEAR TO BELOW NORMAL BEFORE MODERATING INTO EARLY NEXT
WEEK.

ANOTHER WARM FRONT/COLD FRONT COMBO IS FORECAST TO LIFT SLOWLY
THROUGH THE CWA MONDAY THROUGH WEDNESDAY WITH ANOTHER POTENTIAL
RAINMAKER FOR THE EASTERN U.S. AS UPPER TROFFING REFORMS OVER THE
ROCKIES.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO NORTHWESTERN
PA. THIS LINE IF IT HOLDS SHOULD BE NEAR KBFD AROUND 19-20Z THIS
AFTERNOON. TRIED TO TIME THIS FEATURE AND PERHAPS STORM DEVELOPING
TO THE SOUTH INTO KBFD THEN KJST AND KAOO. NEW STORMS WILL LIKELY
DEVELOP AS THE AFTERNOON CONTINUES.

THUNDERSTORMS AND SHOWERS WILL PROVIDE MVFR TO IFR CONDITIONS
ALONG WITH STRONG GUSTY WINDS AT TIMES.

LATER TONIGHT THE MOISTURE FROM RAINFALL AND FRONT IN NY SAGGING
SOUTH WILL PRODUCE IFR AND PERHAPS PATCHY LIFR CONDITIONS IN
NORTHERN AND NW AREAS OVERNIGHT INTO THURSDAY MORNING.

LOW CLOUDS AND DRIZZLE COULD PRODUCE AREAS OF MVFR ON THURSDAY.

ANOTHER GOOD ROUND OF RAIN AND POSSIBLE THUNDERSTORMS OVERNIGHT
THURSDAY INTO FRIDAY...BEHIND THE FRONT FRIDAY FLYING WEATHER
SHOULD GENERALLY IMPROVE.

.OUTLOOK...

THU...EARLY AM LOW CIGS POSS NW MTNS. PATCHY -DZ.

FRI...RAIN/TS/LOW CIGS POSS...EARLY WITH FRONTAL SYSTEM. SHRA
POSS NW PM.

SAT-SUN...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...GARTNER/STEINBUGL
AVIATION...GRUMM
Hazardous weather outlook, Apr 10, 2:20 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT WED APR 10 2013

PAZ006-011-012-037-041-042-046-111830-
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-
220 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THIS
AFTERNOON AND EVENING. THUNDERSTORMS MAY PRODUCE ISOLATED WIND GUSTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALIZED HEAVY RAINFALL IS POSSIBLE ON FRIDAY AS A STRONG COLD
FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ017>019-024>028-033>036-045-049>053-056>059-063>066-111830-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
220 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY TONIGHT. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALIZED HEAVY RAINFALL IS POSSIBLE ON FRIDAY AS A STRONG COLD
FRONT CROSSES THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-005-010-111830-
WARREN-MCKEAN-ELK-
220 PM EDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH THIS
AFTERNOON. SOME THUNDERSTORMS WILL PRODUCE ISOLATED STRONG WIND
GUSTS AND POSSIBLE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

2 TO 3 INCHES OF RAIN IS POSSIBLE THROUGH FRIDAY WHICH COULD
RESULT IN FLOODING ALONG SOME STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARTNER/GRUMM

In the hours before

Local storm report, Apr 10, 3:27 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
327 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
04/10/2013                   ELK                PA   911 CALL CENTER

            A COUPLE OF TREES DOWN.

0245 PM     TSTM WND DMG     4 SW SAINT MARYS        41.39N  78.62W
04/10/2013                   ELK                PA   911 CALL CENTER

            TREES AND WIRES REPORTED DOWN IN FOX TOWNSHIP.

0250 PM     TSTM WND DMG     SAINT MARYS             41.43N  78.56W
04/10/2013                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER CTP1300008 CTP1300009 CTP1300010

EVANEGO
Special weather statement, Apr 10, 3:41 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT WED APR 10 2013

PAZ006-012-037-041-045-046-102015-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-TIOGA PA-
341 PM EDT WED APR 10 2013

...STRONG THUNDERSTORMS WILL AFFECT LYCOMING...SOUTHEASTERN
CLINTON...SOUTHEASTERN POTTER AND SOUTHERN TIOGA COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CLINTON...
LYCOMING...POTTER AND TIOGA COUNTIES AT 339 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

OTHER LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...SKI SAWMILL SKI AREA AND LOCK HAVEN UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 NEAR MILE MARKER 194...I-180 BETWEEN MILE MARKERS 19 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4127 7685 4115 7693 4115 7696 4109 7698
      4107 7714 4105 7715 4119 7775 4138 7764
      4168 7767 4171 7696

FORECASTER: JUNG
Local storm report, Apr 10, 3:49 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     TAMARACK                41.42N  77.85W
04/10/2013                   CLINTON            PA   911 CALL CENTER

            TREES REPORTED DOWN IN LEIDY TWP.

&&

EVENT NUMBER CTP1300011

EVANEGO
Special weather statement, Apr 10, 4:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT WED APR 10 2013

PAZ024-025-033-034-102100-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
411 PM EDT WED APR 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEDFORD...NORTH
CENTRAL SOMERSET...SOUTHERN CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...

AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLAIRSVILLE...MOVING
EAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT VINTONDALE...VINCO...LILLY AND
DUNCANSVILLE.

OTHER LOCATIONS AFFECTED INCLUDE LAKEMONT PARK AND ISLAND
WATERPARK...PEOPLES NATURAL GAS FIELD...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC
SITE...BLUE KNOB SKI RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS
COLLEGE...UNIVERSITY OF PITTSBURGH - JOHNSTOWN AND PENN STATE
ALTOONA.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 16 AND 38.

LAT...LON 4036 7900 4055 7890 4060 7833 4028 7828
      4024 7908 4026 7909

FORECASTER: DEVOIR
Special weather statement, Apr 10, 4:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT WED APR 10 2013

PAZ012-017>019-024>027-045-102100-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN PA-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
433 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MIFFLIN...
CENTRE...EASTERN CLEARFIELD...NORTHEASTERN CAMBRIA...NORTHERN
BLAIR...NORTHERN HUNTINGDON AND SOUTHWESTERN CLINTON COUNTIES...

AT 430 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CLEARFIELD TO 15 MILES NORTH OF TYRONE TO ALTOONA...MOVING EAST AT 50
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT UNIONVILLE...KEATING AND MCALEVYS FORT.

LOCATIONS AFFECTED INCLUDE PHILIPSBURG...SNOW SHOE...STATE
COLLEGE...BELLEFONTE AND BEECH CREEK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 123 AND 174...I-99 BETWEEN MILE MARKERS 36
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.

LAT...LON 4089 7828 4124 7849 4122 7809 4126 7806
      4126 7765 4091 7742 4054 7776 4051 7862

FORECASTER: DEVOIR/JUNG
Special weather statement, Apr 10, 4:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT WED APR 10 2013

PAZ026>028-050-056-057-102145-
DAUPHIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
457 PM EDT WED APR 10 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHEASTERN HUNTINGDON...NORTHERN PERRY...NORTHWESTERN DAUPHIN AND
SOUTHERN SNYDER COUNTIES...

AT 453 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MILROY TO ALLENSVILLE...MOVING EAST AT 60 MPH.

INTENSE LIGHTNING...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL AFFECT MCCLURE...LIVERPOOL AND SHERMANSDALE.

LAT...LON 4060 7795 4075 7765 4081 7747 4064 7694
      4060 7692 4062 7689 4060 7679 4033 7715

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:17 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk58 min
Apr 10, 2:36 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter39 min
Apr 10, 3:07 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk, Potter53 min
Apr 10, 3:41 PM EDTSpecial Weather StatementCTPClinton, Lycoming34 min
Apr 10, 4:02 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Montour, Northumberland, Sullivan, Union58 min
Apr 10, 4:11 PM EDTSpecial Weather StatementCTPCambria49 min
Apr 10, 4:29 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset61 min
Apr 10, 4:33 PM EDTSpecial Weather StatementCTPCentre27 min
Apr 10, 4:38 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union52 min
Apr 10, 4:57 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry48 min
Apr 10, 6:02 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Lycoming, McKean, Potter and 1 more58 min
Apr 10, 6:32 PM EDTSpecial Weather StatementCTPDauphin, Lebanon43 min
Apr 10, 6:44 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk61 min
Apr 10, 7:05 PM EDTSevere Thunderstorm WarningCTPClinton, Columbia, Lycoming, Sullivan, Tioga55 min
Apr 10, 7:17 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 4 more58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.